Heavy Rain, Duval
- When
- September 9, 11:00 PM EST to September 10, 12:00 AM EST
- Where
- Duval County, 2.26 mi SW of (Jax)jacksnville Int
- Reported by
- ASOS
- Coordinates
- 30.480, -81.710
The JAX ASOS measured 2.58 inches in 1 hour.
High moisture content and stronger onshore easterly flow focused the afternoon sea breeze mergers toward the I-75 corridor in the afternoon and evening, which locally heavy rainfall and gusty winds occurred in storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
High moisture content and stronger onshore easterly flow focused the afternoon sea breeze mergers toward the I-75 corridor in the afternoon and evening, which locally heavy rainfall and gusty winds occurred in storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 9, 7:27 PM EST, 3 hours 33 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 827 PM EDT Wed Sep 9 2020 .UPDATE... Evening showers and storms continue to progress across southeast Georgia and northeast Florida this evening, with the heaviest convection occuring along and west of the I-75 corridor. PoPs have been dropped slightly to better reflect observed conditions, however showers are still expected to progress through the region overnight with isolated thunderstorms and widespread showers returning in the afternoon. Overnight low temperatures will be in the mid to lower 70s for inland areas and in the mid to upper 70s along the coastline. && .PREV DISCUSSION [734 PM EDT]... .NEAR TERM [Tonight through Thursday]...Inverted trough has moved inland and winds have shifted to the southeast with the passage of the trough axis now located near the Highway 301 corridor over se Ga/ne Fl. Scattered to numerous showers with isolated thunderstorms will continue to shift inland this afternoon and then decrease this evening. Coastal showers will be possible again late tonight and Thursday morning. Convection will push inland and become numerous inland Thursday afternoon as deep tropical moisture remains over the area. .SHORT TERM [Thursday night through Saturday Night]...High pressure to the north with inverted troughs moving west across the area Friday and Saturday will continue the onshore flow pattern. Scattered to numerous showers will persist along with isolated thunderstorms as PWAT values remain high(~2 inches) in a deep east to southeasterly flow. Temperatures will be a few degrees above average levels. .LONG TERM [Sunday Through Wednesday]...Onshore flow continues with strong high pressure building over the ne U.S. Monday through Wednesday. A surface cold front will push slowly south across the area Tuesday into Wednesday which will bring stronger onshore winds and increasing chances for showers and thunderstorms as moisture and instability remain across the area. Above average temperatures Sunday and Monday will become closer to average Tuesday and Wednesday as clouds and precipitation increase. .AVIATION... [Through 00Z Friday] Widespread showers with isolated thunderstorms will continue to move through the region towards the west, with the heaviest rainfall occuring along the I-75 corridor, near GNV, and throughout Marion County. Winds are expected to be mild overnight outside of isolated developments which may continue to develop in the late evening. Potential for reduced visibility for inland locations early Thursday morning with chances for convection increasing in the afternoon hours. .MARINE...Winds will be more southeasterly over the waters tonight as an inverted trough has moved inland. Weak low pressure to the east of the waters will move to near the NC coast on Thursday and then move inland. High pressure will remain to the north of the region with a series of inverted troughs moving west across the local waters. East to southeast winds with combined seas of wind waves and swells will continue over the local waters the next several days. Scattered to numerous showers with isolated thunderstorms will also continue at times through the weekend. Rip Currents: Moderate rip current risk as onshore winds persist. Elevated risk expected through the weekend. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 87 72 88 72 / 20 70 20 70 30 SSI 77 86 76 86 77 / 20 20 40 60 50 JAX 76 88 74 88 75 / 20 40 30 60 40 SGJ 76 88 75 88 75 / 30 30 30 60 40 GNV 73 89 73 90 73 / 40 60 20 70 20 OCF 73 89 73 90 73 / 70 70 30 70 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
Special Weather Statement
National Weather Service Jacksonville FL
650 PM EDT Wed Sep 9 2020
FLZ136-240-092330-
Eastern Alachua FL-Central Marion FL-
650 PM EDT Wed Sep 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ALACHUA AND NORTH
CENTRAL MARION COUNTIES UNTIL 730 PM EDT...
* At 649 PM EDT, National Weather Service meteorologists were
tracking gusty showers near Cross Creek, or 9 miles northwest of
Citra. Showers were moving west at 5 mph.
* Minor flooding due to heavy rainfall is possible with these
showers.
* Locations impacted include...
Micanopy and McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2946 8227 2947 8227 2950 8230 2951 8230
2956 8228 2950 8216 2942 8220
TIME...MOT...LOC 2249Z 121DEG 1KT 2950 8223
SHASHYSpecial Weather Statement
National Weather Service Jacksonville FL
653 PM EDT Wed Sep 9 2020
FLZ340-092330-
Western Marion FL-
653 PM EDT Wed Sep 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
730 PM EDT...
* At 652 PM EDT, National Weather Service meteorologists were
tracking an area of showers and a thunderstorm 8 miles northeast
of Beverly Hills. This activity was moving west near 5 mph.
* Minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Dunnellon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2897 8232 2899 8235 2901 8239 2902 8240
2902 8242 2905 8247 2905 8249 2904 8250
2904 8253 2912 8253 2898 8220 2896 8221
2896 8231
TIME...MOT...LOC 2252Z 110DEG 4KT 2901 8236
SHASHYSpecial Weather Statement National Weather Service Jacksonville FL 712 PM EDT Wed Sep 9 2020 FLZ136-236-100015- Eastern Alachua FL-Western Alachua FL- 712 PM EDT Wed Sep 9 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALACHUA COUNTY UNTIL 815 PM EDT... * At 711 PM EDT, National Weather Service meteorologists were tracking a thunderstorm over Gainesville, moving west at 10 to 15 mph. * Minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Gainesville, University Of Florida, Gainesville Airport and Newnans Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2972 8223 2963 8222 2959 8247 2976 8246 TIME...MOT...LOC 2311Z 090DEG 11KT 2967 8231 SHASHY
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
849 PM EDT WED SEP 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN 4 NNE HIGH SPRINGS 29.87N 82.57W
09/09/2020 M3.69 INCH Alachua FL MESONET
WUNDERGROUND STATION REPORTS TOTAL RAINFALL AMOUNT OF
3.69 INCHES. HEAVIEST RAIN BEGAN OCCURRING AFTER 645 PM.
&&
ARSThe Jacksonville radar (KJAX), 1 km away, was scanning. The volume nearest the first event began at 04:01 UTC.
1 heavy rain, 1 thunderstorm wind. Local standard time, as filed.
The JAX ASOS measured 2.58 inches in 1 hour.
A tree was blown down along County Road 241. The time and cost of damage was estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2020Every state in 2020This day in weather historyWarnings in Florida, September 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 921547, 921548.